MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported the 14 v batteries and battery clips were submerged while the patient was showering in the hospital.There were no alarms and no patient consequences.It was communicated on (b)(6) 2024 that a shower bag was in use and was used appropriately.The system controller remained in use as it did not get wet.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported fluid ingress into the heartmate gogear shower bag could not be confirmed through this evaluation as the product was not returned for evaluation.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further reported issues at this time.The lot number was not provided.This product is not sterilized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The ifu and patient handbook provide instructions and images for how to properly put on, use, and take off the shower bag.The ifu also instructs not to submerge the shower bag in water.The ifu and patient handbook also instruct the user to periodically inspect the wear and carry accessories for damage or wear.These documents further state that if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20276168
Report Number2916596-2024-06188
Device Sequence Number15247536
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight25 KG